The Diabetes Forum Support Community For Diabetics Online banner

1 - 8 of 8 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
Hi, I'm still new too all of this. I was diagnosed almost a month ago with insulin resistance. My A-1 c is 5.5 and I test my blood sugars at home and stay under 110 90% of the time. My doctor has me on 1000mg of Metformin twice a day. My concerns are, I feel very I'll about 30 minutes after I eat. I get very tired, feel almost as if I have the flu, I ache and break out in a cold sweet. I feel nauseous but don't throw up. This lasts for about 45 minutes to an hour after I eat and then I'm fine. I have been trying the low carb diet and it has seemed to help. Tonight I had some bread and had a really bad episode. Could my blood sugars being getting to high or low after I eat? I was told by my doctor to take my blood sugar two hours after each meal. Thanks for any information you can give!
 

·
Registered
Joined
·
5,399 Posts
A few thoughts come to mind ...

-- You may want to check your blood sugar 1 and 2 hours after every meal/snack. Some spikes come on super-fast!

-- Metformin can cause digestive yuk. There is, however, an extended-release version of Metformin (ER or XR) that tends to be more tummy-friendly. You may want to ask your doc for that!

-- I hate to say this, really I do, but carb-heavy foods like grains, root veggies and most sweet fruits will do a number on your glucose. Bread is not your friend! Also, as skb says, above, gluten tolerance issues are not uncommon among diabetics (or anyone else, for that matter).

Many of us find a low-carb, high fat (LCHF) diet is the best choice for our glucose, digestive health, and cholesterol levels. Here's some info:

 

·
Premium Member
Joined
·
9,422 Posts
Re: gluten. From my experience and that of hundreds of others I have read about on a gluten forum, a reaction to gluten does not last just 45 minutes. It last for days, and in some cases, weeks.

It may be that the added carbs of the bread doesn't go well with the metformin, which works better when one eats low-carb.
 

·
Registered
Joined
·
24,394 Posts
In my experience, it's the carbs that make me feel like hell. I do take metformin, so I guess it could be a reaction with the met, but last year when I was not getting my meds taken like I should have, the carbs still made me sick . . . my diabetic body just does not like carbs, and queasiness/nausea is usually the first symptom.
 

·
Registered
Joined
·
181 Posts
I suffered with these kind of symptoms all my life. I used to feel terrible after meals. Going gluten free helped me a lot.
You can try to reduce your wheat intake for a week. See if you feel better.
 

·
Registered
Joined
·
181 Posts
It may be related to metformin as well if you just started to get these symptoms after starting the med. Sometimes body just takes time to get adjusted to a new med. You can try going off it and see if it improves.
 
1 - 8 of 8 Posts
Top